| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/09/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.An 8.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation before reaching the rated burst pressure, the balloon burst.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 20 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 24mm distal from the proximal markerband.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.
Event or Problem Description
It was reported that balloon rupture occurred.An 8.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation before reaching the rated burst pressure, the balloon burst.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.It was further reported that the inflation was performed several times at less working pressure for few seconds.Furthermore, the device was completely removed from the patient's body.
Event or Problem Description